Hail, Baxter
- When
- October 23, 2:32 PM CST
- Where
- Baxter County, 0.56 mi W of Norfork Lake North
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.370, -92.280
Temperatures began to warm before a new potent storm system and strong cold front approached the area on the 24th. This brought the potential of severe weather across the northwest half of the state as well as areas to the north.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Temperatures began to warm before a new potent storm system and strong cold front approached the area on the 24th. This brought the potential of severe weather across the northwest half of the state as well as areas to the north. Two reports of severe hail were reported in Baxter County on the 23rd.
Only two instances of severe weather were reported across northern Arkansas during the evening hours of October 24th. Quarter size hail was observed at Omaha (Boone County) and thunderstorm winds were estimated to be as strong as 70 mph near Viola (Fulton County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 23, 2:08 PM CST, 24 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 308 PM CDT Sat Oct 23 2021 .SHORT TERM...Tonight Through Monday A strong upper low is just north of the Great Lakes with an upper ridge over the Plains. An upper trough will move into the Rockies tonight and this will move through Arkansas Sunday night. An upper ridge will build across Arkansas Monday. A cold front will approach Sunday with increasing moisture ahead of the front. The low level jet will be increasing through the day Sunday and 1500-2000 MLCAPE is expected. Severe thunderstorms will be possible late in the afternoon into the night with a focus in north Arkansas. Rain should exit east Arkansas by 12z Monday, then high pressure builds over the state. Lows tonight will be in the 50s and around 50 northwest to upper 60s southeast. Highs Sunday will be in the upper 70s to mid 80s and in the mid 60s to mid 80s Monday. && .LONG TERM...Monday Night Through Saturday To begin the period, high pressure will be present over the state as we will be between two upper level lows. One will be off to the east up in the Great Lakes (came through in short term) and the other will be off to our west located in the Rockies. The system in the Rockies will be of interest in the long term. This next system looks to move in Tuesday evening into Wednesday moving out of the area sometime Thursday night. Right now, there is some uncertainty on timing with the low as the Euro is slightly slower and tracks it a little farther south of the GFS. These differences should get resolved over the next couple of days once the low becomes more defined out west. What we know right now...there appears to be some threat for severe, primarily during the afternoon hours. Exact impacts are still uncertain as timing and location are major factors in severe weather impacts. We will continue to monitor this system and will provide updates as needed. Overall, temperatures are forecasted to be fairly mild through the first half of the long term period due southerly flow and increased dewpoints. Temperatures will then return to normal for this time of the year for the second half of the period. High temperatures will remain in the upper 60s and 70s across much of the state dropping into the upper 50s to upper 60s after the system pushes out Thursday. Lows will remain in the 50s and 60s to begin the period, dropping into the 40s late in the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 65 82 58 71 / 10 40 90 0 Camden AR 65 83 65 81 / 10 30 50 10 Harrison AR 64 79 51 65 / 10 70 70 0 Hot Springs AR 66 83 61 79 / 10 50 80 0 Little Rock AR 67 83 63 77 / 10 40 80 10 Monticello AR 67 86 68 83 / 10 20 50 20 Mount Ida AR 65 83 59 78 / 10 50 70 0 Mountain Home AR 63 81 52 66 / 10 70 80 0 Newport AR 66 83 61 72 / 10 30 90 10 Pine Bluff AR 67 85 66 80 / 10 30 70 10 Russellville AR 66 84 58 77 / 10 60 80 0 Searcy AR 65 83 61 75 / 10 40 90 10 Stuttgart AR 67 85 66 78 / 10 30 80 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...51 / Long Term...233
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Sat Oct 23 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-241000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-Izard- Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan- Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring- Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 500 AM CDT Sat Oct 23 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and maybe a few rumbles of thunder will be possible in areas close to the Arkansas and Missouri border today. Otherwise, mostly dry conditions will be noted, with breezy southerly winds bringing above average temperatures and increasing moisture. .DAYS TWO THROUGH SEVEN...Sunday Through Friday A storm system will move into the region late this weekend, and bring the potential for widespread rain and thunderstorms. At this time, severe weather appears most likely late Sunday night into early Monday morning. All severe hazards will be possible including damaging winds and hail, and a potential of isolated tornadoes. The threat for severe weather will decrease after sunrise Monday morning. Another round of thunderstorms is possible by the middle of the week, with strong to severe storms possible on Wednesday. However, there is a lot of uncertainty this far out in time, so refer to the latest forecasts in the coming days as the situation becomes more clear. .Spotter Information Statement... Spotter activation may be needed Sunday night. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.
The Springfield radar (KSGF), 139 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported 3 NNE of Mountain Home.
Winds gusted to 60-70 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, October 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 986674, 986675, 986676, 986678.